Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A simple approach to the summation of certain slowly convergent series


Author: Stanisław Lewanowicz
Journal: Math. Comp. 63 (1994), 741-745
MSC: Primary 65B10
DOI: https://doi.org/10.1090/S0025-5718-1994-1250774-0
MathSciNet review: 1250774
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Summation of series of the form $ \sum\nolimits _{k = 1}^\infty {k^{\nu - 1}}r(k)$ is considered, where $ 0 \leq \nu \leq 1$ and r is a rational function. By an application of the Euler-Maclaurin summation formula, the problem is reduced to the evaluation of Gauss' hypergeometric function. Examples are given.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I. A. Stegun (eds.), Handbook of mathematical functions, National Bureau of Standards, Washington, DC, 1964. MR 0167642 (29:4914)
  • [2] P. J. Davis, Spirals: from Theodorus to chaos, A K Peters, Wellesley, MA, 1993. MR 1224447 (94e:00001)
  • [3] W. Gautschi, A class of slowly convergent series and their summation by Gaussian quadrature, Math. Comp. 57 (1991), 309-325. MR 1079017 (91j:65049)
  • [4] I. S. Gradshteyn and I. M. Ryzhik, Tables of integrals, series and products, Academic Press, New York, 1980.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65B10

Retrieve articles in all journals with MSC: 65B10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1994-1250774-0
Keywords: Slowly convergent series, Euler-Maclaurin formula, Gauss' hypergeometric function
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society